Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Apr 10, 2021, 4:11 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Apr 11, 2021, 8:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
233 WHUS72 KMFL 102011 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 411 PM EDT Sat Apr 10 2021 AMZ650-670-110415- /O.NEW.KMFL.SC.Y.0016.210410T2011Z-210411T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 411 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 3:07 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 10, 3:07 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 307 PM EDT Sat Apr 10 2021 ...A Few Severe Thunderstorms Possible Sunday... .SHORT TERM (This Evening through Sunday)... The lengthy trial of quiet weather ends today. First, we are watching along the Atlantic sea breeze, specifically over Broward and Palm Beach Counties where CAMs indicate some convective development this afternoon and perhaps early evening. Mid-levels are cool so some small hail and perhaps with shear values increasing later a funnel cloud or two wouldn't be impossible...along with a damaging wind gust or two. Secondary concerns would be localized ponding on roadways due to heavy rainfall, but this would be concentrated only within the more urbanized locations in the metro. Outside of the possible sea breeze generated convection, there is currently a MCS pushing through the central Gulf Coast and Panhandle region. Mesoscale models are in agreement that this feature will eventually dive southward. It should arrive within our Gulf waters sometime around 8-10pm tonight if current projections are correct. A nice upper level impulse along with some jet dynamics will help maintain the MCS through the day, however, as it begins to near our area the impacts of both will decrease. Still, can't rule out a strong wind report or two over Collier County. Outside of a few isolated showers and maybe a rumple of thunder tonight, it should be mostly quiet after the MCS decays or moves just west of our CWFA. The next round of storms will begin to develop upstream early Sunday in closer proximity to the cold front and where the best jet dynamics resides. Just looking over a few parameters ahead of another possible MCS tomorrow, instability looks moderate (in some cases around 3,000 J/KG) and bulk shear values becoming sufficient (40-50kt), think that there will some strong to possibly severe storms within this feature. With the upper level heights falling/cold air advecting upstairs...hail will be possible along with strong gusty winds and as a secondary threat localized flooding within metro areas. There very well could be a second round of showers and storms with some prior model data (WRF3km) suggesting this. However, latest HRRR guidance suggests that scenario is becoming less likely. Timing appears to be early afternoon first impacting the Lake Okeechobee region before settling southward through Miami-Dade and Mainland Monroe through the end of the period. .LONG TERM... Sunday Night and Monday... Showers and thunderstorms may be ongoing early Sunday evening as the first mesoscale convective system (MCS) or its remnants push south through southern portions our area and/or the Atlantic waters. Thereafter the weather picture becomes murkier for late Sunday night into Monday morning. The high resolution convection allowing models nominally suggest the development of a secondary thunderstorm cluster over the eastern Gulf waters around 00-03z before bringing it southeast into central/south Florida during the overnight (generally after 10 PM) hours. That said most (but not all) of the solutions show these storms weakening with time leading to uncertainty in QPF/impacts across our area. So while we can't rule out the potential for strong thunderstorms overnight any severe risk is highly conditional and dependent upon how worked over the environment is from the previous convection. Keep up with forecast changes. Rain chances should decrease from north to south through midday on Monday as the cold front pushes towards the Florida Straits thus allowing drier air to filter into the area. Tuesday and Wednesday... Northwesterly flow should prevail aloft as surface high pressure centers in the Atlantic waters just north of the Bahamas. This should result in generally quiet weather across the region. With no really notable cold air advection behind the front temperature readings will remain just a little above seasonal means with highs in the 80s to around 90 (warmest towards inland SW FL) and lows in the 60s and 70s. Thursday through Saturday... A progressive flow pattern evolves aloft as a series of southern stream perturbations cross the southern CONUS. There remains low predictability in timing when the best rain/storm chances are for our area but with warm temperatures and increasing moisture rain chances look to be in the cards at some point during this period. && .AVIATION(18Z TAFS)... Mainly VFR conditions expected. There could be convection develop along the Atlantic sea breeze for Palm beach and Broward terminals this afternoon. Additionally, APF may experience a shot at convection later this evening as well. Covered both opportunities with VCTS until more timing confidence is realized. Southerly winds has picked up today with some gusts up to around 20 knots at times, especially along the coasts. && .MARINE... Cautionary headlines for both the Atlantic and Gulf waters as surface winds increase out ahead of an approaching cold front. As the front nears and pushes through the region, scattered showers and thunderstorms will be possible over all south Florida waters. The strongest activity will produce frequent cloud-to-water lightning, heavy rainfall (limiting visibility) along with perhaps small hail and damaging wind gusts. Cautionary headlines may be needed behind the front as well, but due to a rather lackluster pressure gradient, SCA threshold likely will not be met. Favorable marine conditions expected early next week through the end of the period. && .BEACHES... There is a high risk of rip currents along the Atlantic Coast today. Additionally, with scattered showers and thunderstorms developing over the next day or two, lightning may become a hazard. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 87 72 89 / 20 60 70 40 West Kendall 72 89 71 90 / 20 60 70 40 Opa-Locka 71 87 70 88 / 20 60 70 40 Homestead 71 86 70 88 / 20 50 70 40 Fort Lauderdale 74 86 71 88 / 20 50 70 40 N Ft Lauderdale 73 85 70 87 / 20 60 70 40 Pembroke Pines 72 87 70 89 / 20 50 70 40 West Palm Beach 71 85 69 86 / 20 70 60 30 Boca Raton 72 87 70 88 / 20 60 60 40 Naples 71 83 70 85 / 40 60 60 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && Tonight/Sunday and Aviation/Beaches/Marine...Frye Sunday Night through Saturday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 10, 11:16 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1116 AM EDT Sat Apr 10 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1116 AM EDT Sat Apr 10 2021 ...Strong T'Storms Possible This Afternoon & Evening... ...High Risk of Rip Currents Along the Atlantic Beaches... ...Enhanced Fire Weather Potential Gulf Coast and Interior Today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic Beaches. Thunderstorms: A strong thunderstorm or two may be possible, especially across portions of Palm Beach and northern Broward County this afternoon. Strong winds and small hail are the primary concerns, but also ponding of roadways in the heaviest activity may be possible in the metro. Additionally, there will be a conditional threat of thunderstorms with the potential to produce gusty winds along the Gulf coast later this evening as a line of storms drops southward along the Gulf coast side of the Florida Peninsula. Waterspouts: Waterspouts may be possible this afternoon and evening across the Gulf Waters, Lake Okeechobee, and even the Atlantic waters adjacent to Palm Beach County. Fire Weather: There is an enhanced risk of fire weather this afternoon, especially across the Gulf coast and interior portions of south Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong thunderstorms are possible on Sunday and Monday. Lightning, heavy rain, hail, and gusty winds are the primary hazards. A High Risk of rip currents is likely along most of the Atlantic Coast beaches through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:10 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 39 hr |
| Apr 10, 7:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 10, 7:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Apr 10, 7:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| Apr 10, 7:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.